Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suffering from psychiatric disorder. Felt chest pain, lightheaded. EKG and BP normal. Advised to take lorazepam. Should I take lorazepam or BP medicine?

While on a 4 mile walk I had chest pains and became lightheaded. When I saw a doctor in my practice, he treated me for panic disorder since my EKG came back normal, my blood pressure wasn t high and I am currently being treated for a psychiatric disorder. However, he did tell me to check with my psychiatrist before taking the lorazipram. She was very upset and told me not to take it, call the practice back and insist that they put me on high blood pressure medication. What do I do?
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi kprev22.

Thanks for your question.

I am now doing MD in psychiatry.

FOR DIAGNOSIS OF PANIC DISORDER SOME HISTORY IS NEEDED LIKE-SUDDEN ONSET PALPITATION,CHOCKING SENSATION,SWEATING, UNEASINESS,FEELING LIKE I MAY BE DIE NOW AND IT USUALLY LAST FOR MINUTES AND FOR YOUR KNOWLEDGE I LET YOU KNOW LORAZEPAM IS NOT THE TREATMENT OF CHOICE FOR PANIC.

BUT YOUR ATTACK DOESNOT RESEMBLES PANIC AND ECG NORMAL DIDNOT EXCLUDE HEART PROBLEM.

SO DO ROUTINE BLOOD INVESTIGAION,BLOOD SUGAR,TSH,HOLTER MONITORING ECG,ECHO,LIPID PROFILE AND IF ANY OF THEM ARE ABNORMAL GO TO YOUR PRACTIONER BUT IF ALL ARE NORMAL THEN PLEASE GO TO A PSYCHIATRIST TO CHECK WHEATHER YOU HAVE PANIC OR NOT.

BEST WISHES
Answered: Tue, 3 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor